MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RELOAD THICK TISSUE; STAPLE, IMPLANTABLE
Model Number TRT75
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pc (b)(4).Batch # unk attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Additional information was requested, and the following was received: 1.Did the device staple?- just 1/4 of the staple line 2.If the device stapled, was the staple line complete?- no 3.If the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)?- legs straight 4.Did the device cut? no 5.If the device cut, was the cut line complete? n/a 6.Were the cut line and staple lines equal? n/a 7.Was the device fired across a staple line? the firing trigger moved 1/4 of the distance, but did not staple or cut tissue as the tissue was after that distance.But then it got stuck.8.Please provide details as to how the reload did not work.- it got stuck after the firing trigger was moved 1/4 of the distance 9.Did the reload lock out and would not work? it got stucked and it didn´t work any more 10.Did the reload begin to staple and cut, but then jammed? yes it was fired just 1/4 of the distance 11.Did the device staple, but there was no cut line? couldn´t say, because there wasn´t tissue where it stapled 12.If the device cut and stapled, were there any staples missing from the staple line? don´t have that information 13.How was the procedure completed? used another stapler and reload if information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that during a hemicolectomy, "linear reload that is passed to be used in intestinal resection plus anastomosis of the dra is assembled on the tlc 75 stapler and when it is fired, the stapler sticks and when trying to unlock because it was holding the tissue, the refill shoot.It does not harm the patient." the procedure was successfully completed.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 01/13/2021.Per photographic evaluation: upon visual inspection of one photo, the following was observed: the photo shows a reload from top view with several unformed staples on the deck of reload and body fluids on them.All drivers can be seen up and the swing tab appears to be locked.The reload belongs to the batch # u5dtjn.Based on the photo no conclusion could be reached as to what may have caused the reported incident, the assignable cause of the reported complaint could not be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11139090
Report Number3005075853-2021-00129
Device Sequence Number630997
Product Code GDW
UDI-Device Identifier10705036013334
UDI-Public10705036013334
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberTRT75
Device Catalogue NumberTRT75
Device Lot NumberU40L5W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date01/13/2021
Patient Sequence Number1